Charles Darwin University

CDU eSpace
Institutional Repository

 
CDU Staff and Student only
 

Electrocardiogram changes and arrhythmias in venlafaxine overdose

Isbister, GK (2009). Electrocardiogram changes and arrhythmias in venlafaxine overdose. British Journal of Clinical Pharmacology,67(5):572-576.

Document type: Journal Article
Citation counts:
Google Scholar Search Google Scholar

Title Electrocardiogram changes and arrhythmias in venlafaxine overdose
Author Isbister, GK
Journal Name British Journal of Clinical Pharmacology
Publication Date 2009
Volume Number 67
Issue Number 5
ISSN 1365-2125   (check CDU catalogue open catalogue search in new window)
Start Page 572
End Page 576
Total Pages 5
Place of Publication UK
Publisher Wiley-Blackwell Publishing Ltd.
HERDC Category C1 - Journal Article (DEST)
Abstract AIMS: To investigate serial electrocardiogram (ECG) parameters, haemodynamic changes and arrhythmias following venlafaxine overdose. METHODS: The study included 369 venlafaxine overdoses in 273 patients presenting to a toxicology unit where an ECG was available. Demographic information, details of ingestion, haemodynamic effects [heart rate and blood pressure (BP)] and complications (arrhythmias and conduction defects) were obtained. ECG parameters (QT, QRS) were measured manually and analysed by visual inspection, including plotting QT-HR pairs on a QT nomogram. RESULTS: The median ingested dose was 1500 mg [interquartile range (IQR) 600-3000 mg; range 75-13 500 mg). Tachycardia occurred in 54% and mild hypertension (systolic BP >140 mmHg) in 40%. Severe hypertension (systolic BP >180 mmHg) and hypotension (systolic BP
DOI http://dx.doi.org/10.1111/j.1365-2125.2009.03382.x   (check subscription with CDU E-Gateway service for CDU Staff and Students  check subscription with CDU E-Gateway in new window)
 
Versions
Version Filter Type
Access Statistics: 87 Abstract Views  -  Detailed Statistics
Created: Tue, 02 Mar 2010, 20:27:53 CST by Sarena Wegener